Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking coumadin medication. Safe to get ears pierced?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I'm on Coumadin 5 mg. po qhs and Plavix 75 mg. po qd. Would it be safe to get my ears pierced?
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
Answered by Dr. Radhika 7 hours later
Thanks for the query.

You have provided me with good information.

Coumadin belongs to the group of medications called as anticoagulants.

When you take such medications it is advised not to do body piercing of any kind. This is not advisable due to possible serious bleeding. This includes ear piercing. In fact any cuts and grazes have to be dealt with at home by applying pressure to the area.

Also it is better not to take alcohol, Cranberry juice, food high in Vitamin k and any kind of sports that can cause injury.

You are also taking Plavix, during which normally it is advised not to undergo any body piercing until 36 hrs after taking the medication. So since both drugs can create a problem it is best to avoid the piercing.

I hope I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor